Alert archive / Georgia / Flash Flood Warnings in 2023

Flash Flood Warning 37, NWS Atlanta, GA

August 29, 20235 counties in Georgia

NWS Atlanta, GA issued this flash flood warning at Aug 29, 2023, 8:57 PM EDT for 5 counties in Georgia. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2023, 8:57 PM EDT (00:57 UTC)
Expired
Aug 30, 2023, 2:31 AM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, GA, Cobb County, GA, Douglas County, GA, Fulton County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 9:30 PM EDTFLASH FLOOD2 E Douglasville, GAFlash Flooding reported in the westbound land of I-20 at MM 37.
Aug 29, 9:30 PM EDTFLASH FLOOD2 Ene Bill Arp, GAFlooding reported at Dorsett Shoals Rd and Kings Hwy.
Aug 29, 9:30 PM EDTFLASH FLOOD2 Ssw Douglasville, GAFlooding reported along Douglas Blvd in front of the Hooters.
Aug 29, 9:50 PM EDTFLASH FLOOD3 Ese Winston, GAFlooding reported at the intersection of Bright Star Rd and Central Church Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2023-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2023-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

983 
WGUS52 KFFC 300057
FFWFFC
GAC045-067-097-121-223-300700-
/O.NEW.KFFC.FF.W.0037.230830T0057Z-230830T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
857 PM EDT Tue Aug 29 2023

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  Southern Cobb County in north central Georgia...
  Douglas County in north central Georgia...
  Southwestern Fulton County in north central Georgia...
  Northeastern Carroll County in northwestern Georgia...
  Southeastern Paulding County in northwestern Georgia...

* Until 300 AM EDT Wednesday.

* At 857 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Atlanta, Marietta, Douglasville, City of South Fulton, Sandy 
  Springs, Smyrna, Villa Rica, Powder Springs, Austell, Temple, 
  Lithia Springs, Fair Oaks, Chapel Hill, Brownsville, Sweetwater 
  Creek State Park, Campbellton, Winston, Bill Arp, Sandtown and 
  Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3384 8477 3395 8447 3383 8435 3368 8456
      3355 8485 3361 8500 3377 8500

FLASH FLOOD...RADAR INDICATED

$$

SM
2 follow-up statements
748 
WGUS72 KFFC 300149
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
949 PM EDT Tue Aug 29 2023

GAC045-067-097-121-223-300700-
/O.CON.KFFC.FF.W.0037.000000T0000Z-230830T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll GA-Cobb GA-Douglas GA-Fulton GA-Paulding GA-
949 PM EDT Tue Aug 29 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM EDT WEDNESDAY 
FOR SOUTHERN COBB, DOUGLAS, SOUTHWESTERN FULTON, NORTHEASTERN 
CARROLL AND SOUTHEASTERN PAULDING COUNTIES...

At 949 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 3 and 5 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Atlanta, Marietta, Douglasville, City of South Fulton, Sandy 
  Springs, Smyrna, Villa Rica, Powder Springs, Austell, Temple, 
  Lithia Springs, Fair Oaks, Chapel Hill, Brownsville, Sweetwater 
  Creek State Park, Campbellton, Winston, Bill Arp, Sandtown and 
  Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3384 8477 3395 8447 3383 8435 3368 8456
      3355 8485 3361 8500 3377 8500

FLASH FLOOD...RADAR INDICATED

$$

SM
942 
WGUS72 KFFC 300631
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
231 AM EDT Wed Aug 30 2023

GAC045-067-097-121-223-300641-
/O.CAN.KFFC.FF.W.0037.000000T0000Z-230830T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll GA-Cobb GA-Douglas GA-Fulton GA-Paulding GA-
231 AM EDT Wed Aug 30 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN COBB, DOUGLAS, 
SOUTHWESTERN FULTON, NORTHEASTERN CARROLL AND SOUTHEASTERN PAULDING 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3384 8477 3395 8447 3383 8435 3368 8456
      3355 8485 3361 8500 3377 8500

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 7:44 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 29, 7:44 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
744 PM EDT Tue Aug 29 2023

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 248 PM EDT Tue Aug 29 2023

Main Forecast Points:

-Scattered to widespread storms expected through the evening today
 (potentially lingering overnight) with locally heavy rainfall and
 isolated damaging wind gusts with any storms that form this
 afternoon.

-'Cooling' trend continues as a result of rain chances and cloud
 cover.

-Slight westward shift in the track of Hurricane Idalia.

Currently...Scattered thunderstorms are ongoing this afternoon
across portions of south-central GA. The stationary boundary that
was bisecting the forecast area has since lifted back northward.
Storms are expected to persist through the evening though may
linger into the overnight hours. With no changes to the juicy
environment, locally heavy rainfall and damaging wind gusts will
the primary hazards with any storms that develop today (similar to
yesterday). SBCAPE values are 3000-4000 J/kg, DCAPE values are
700-900 J/kg and PWATs are well over 2"...so certainly plenty of
fuel for storms to work with. Coverage of showers and storms may
be slightly less overnight but more rain will be on the way as we
start to feel the impacts from the outer rainbands of Hurricane
Idalia overnight.

Latest NHC Advisory has Hurricane Idalia making landfall along the
coastline of "Big Bend" area of Florida around sunrise Wednesday
morning. As this occurs, outer banding will begin to approach
portions of Middle Georgia overnight tonight and early tomorrow
(Wednesday) morning. Per this latest advisory, there was a slight
westward shift in the track of Hurricane Idalia thus impacts from
winds and heavy rain have been expanded further north and west
into the forecast area, encompassing more of east- central
Georgia. After making landfall, Idalia will steadily move into
southeast Georgia by the afternoon and evening hours on Wednesday.
With the track of Hurricane Idalia trending slightly more
westward, elected to expand the Flood Watch (again) another tier
of counties north and westward. The HREF LPMM (ensemble
probability mean) was also a player in this decision and has done
well with the predictability in QPF totals. Forecast storm total
rainfall has also increased to now be 4 to 8 inches across
southeast Georgia with pockets of rainfall up to 10" possible.

Sustained winds across portions of southeast Georgia are forecast
to range from 20-30 mph with gusts as high as 45 mph from late
Wednesday morning through Wednesday night. A Tropical Storm
Warning is now in effect for Toombs, Montgomery, Wheeler,
Telfair, Dodge, Wilcox, and Crisp counties. In addition, a
Tropical Storm Watch has been issued to the north for Emanuel,
Treutlen, Laurens, Johnson, Bleckley, Pulaski, and Dooly counties.
A tornado threat will also exist within the rainbands as Idalia
moves onshore and approaches our area. As we have seen over the
past 24-48 hrs, any adjustment of the track further to the west
may increase potential impacts for portions of Middle Georgia.
Changes may be forthcoming following the next NHC Advisory.

Thanks to cloud cover and rainfall temperatures tomorrow will be
noticeably cooler...yay. Highs forecast to be in the 70s to low
80s. Low temperatures forecast to be in the 60s.

07

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 248 PM EDT Tue Aug 29 2023

After Hurricane Idalia has moved out of the area, we return to a
more seasonal pattern with temperatures running a few degrees below
normal in the mid to low 80s. As the remnants of Idalia stalls off
the coast, it will filter dry air down the spine of the Appalachians
keeping the CWA dry and on the cooler side for the entire extended
forecast. Overnight lows will be in the mid to low 60s and should be
generally very pleasant.

Winds will remain out of the NE through the forecast period with
some gusty winds up to 15kts. There is some significant deviation in
the long term models. Idalia stalls this weekend just off the
Carolina coast and what it does will ultimately dictate the course
of the forecast for early next week (and luckily for me that's just
out of the longer term forecast range).

Vaughn

&&

.AVIATION...
(00Z TAFS)
Issued at 722 PM EDT Tue Aug 29 2023

Current convection will continue into the evening hours. Do expect
a lull in precip until the bands start approaching from the south
by mid morning. During this time, there is definitely potential
for IFR and even LIFR cigs. Winds/wind gusts will also begin to
pick up by mid morning and could gust into the upper 20kt lower
30kt range. Widespread shra expected by mid morning.

//ATL Confidence...00Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  77  67  81 /  70 100  60  30
Atlanta         72  79  66  85 /  70  80  30  20
Blairsville     64  78  59  80 /  70  70  30  30
Cartersville    69  82  63  84 /  70  70  30  20
Columbus        73  80  69  89 /  50  80  30  30
Gainesville     70  79  66  83 /  70  80  40  30
Macon           72  77  69  85 /  50 100  50  20
Rome            70  84  64  87 /  50  60  20  20
Peachtree City  70  79  64  85 /  60  80  30  20
Vidalia         74  79  71  83 /  80 100  80  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Wednesday morning through late Wednesday night
for GAZ039-050-051-059>062-071>076-080>086-091>098-103>113.

Tropical Storm Watch for GAZ074>076-083-084-092>095-104.

Tropical Storm Warning for GAZ085-086-096>098-105>113.

&&

SHORT TERM...07
LONG TERM....Vaughn
AVIATION...NListemaa
Hazardous weather outlook, Aug 29, 12:01 PM EDT, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1201 PM EDT Tue Aug 29 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1201 PM EDT Tue Aug 29 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorm activity is expected to redevelop
this afternoon and evening. Heavy rainfall will remain the
primary concern with localized flash flooding possible, especially
in north Georgia. A few storms may produce strong wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Widespread showers and thunderstorms are expected on Wednesday,
particularly across the southeastern half of the area as Hurricane
Idalia approaches southeast Georgia. The heaviest rainfall totals
associated with this system will be across far southeastern
portions of the area where as much as 3 to 6 inches of rainfall
with locally higher amounts is possible which will lead to
increased flooding potential. Additionally, wind gusts up to 45
mph are possible in far southeastern portions of the area as
Idalia approaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 29, 7:54 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
754 PM EDT Tue Aug 29 2023

GAZ032-033-045-300030-
North Fulton GA-Cobb GA-DeKalb GA-
754 PM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of northwestern DeKalb,
east central Cobb and central Fulton Counties through 830 PM EDT...

At 754 PM EDT, a strong thunderstorm was over Chastain Memorial Park,
or 9 miles east of Marietta, moving northeast at 5 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Sandy Springs, Roswell, Smyrna, Dunwoody,
Chamblee, Doraville, North Atlanta, Mount Bethel, Vinings,
Brookhaven, Bolton, and Chastain Memorial Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3402 8433 3394 8427 3392 8426 3389 8423
      3380 8444 3387 8456
TIME...MOT...LOC 2354Z 204DEG 5KT 3391 8438

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SM
Special weather statement, Aug 29, 7:56 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
756 PM EDT Tue Aug 29 2023

GAZ042-043-300030-
Douglas GA-Carroll GA-
756 PM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of northeastern Carroll
and western Douglas Counties through 830 PM EDT...

At 756 PM EDT, a strong thunderstorm was over Treasure Lake, or 10
miles northeast of Carrollton, moving northeast at 5 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Douglasville, Villa Rica, Abilene, Winston, Lake Val-Do-Mar, Treasure
Lake, Hannah, Bill Arp, and Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3378 8490 3377 8488 3378 8485 3373 8471
      3359 8480 3359 8481 3357 8481 3356 8483
      3354 8483 3365 8506
TIME...MOT...LOC 2356Z 204DEG 5KT 3367 8493

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SM
Special weather statement, Aug 29, 8:24 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
824 PM EDT Tue Aug 29 2023

GAZ043-044-300100-
Douglas GA-South Fulton GA-
824 PM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of Douglas and
southwestern Fulton Counties through 900 PM EDT...

At 823 PM EDT, a strong thunderstorm was over Chapel Hill, or near
Douglasville, moving east at 10 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Douglasville, City of South Fulton, Fairburn, Lithia Springs,
Sweetwater Creek State Park, Campbellton, Chapel Hill, and Bill Arp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3378 8478 3379 8476 3379 8473 3380 8472
      3380 8462 3374 8458 3375 8457 3357 8459
      3359 8485
TIME...MOT...LOC 0023Z 263DEG 10KT 3368 8471

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SM
Special weather statement, Aug 29, 8:30 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Tue Aug 29 2023

GAZ034-035-300100-
Barrow GA-Gwinnett GA-
830 PM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of west central Barrow
and northeastern Gwinnett Counties through 900 PM EDT...

At 830 PM EDT, a strong thunderstorm was near Hog Mountain, or near
Lawrenceville. This storm was nearly stationary.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lawrenceville, Sugar Hill, Suwanee, Buford, Auburn, Dacula, and Hog
Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3400 8410 3413 8401 3406 8379 3388 8391
TIME...MOT...LOC 0030Z 296DEG 2KT 3402 8398

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SM
Local storm report, Aug 29, 8:33 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
833 PM EDT Tue Aug 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     Flash Flood      Sandy Springs           33.93N 84.38W
08/29/2023                   Fulton             GA   Emergency Mngr

            The intersection at Roswell Rd and Sandy
            Springs Cir is closed in both directions due
            to flooding.

&&
Special weather statement, Aug 29, 8:49 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
849 PM EDT Tue Aug 29 2023

GAZ023>025-300115-
Hall GA-Banks GA-Jackson GA-
849 PM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of southwestern Banks,
southeastern Hall and northwestern Jackson Counties through 915 PM
EDT...

At 849 PM EDT, a strong thunderstorm was near Candler, or 7 miles
southeast of Gainesville. This storm was nearly stationary.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Gainesville, Jefferson, Commerce, Braselton, Oakwood, Maysville,
Pendergrass, Gillsville, Talmo, Candler, Thompsons Mill, Chestnut
Mountain, and Road Atlanta-Lanier Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3437 8360 3421 8348 3410 8380 3411 8382
      3413 8382 3412 8383 3423 8391
TIME...MOT...LOC 0049Z 235DEG 2KT 3424 8373

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SM

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:10 PM EDTFlash Flood WarningFFCCobb, DeKalb, Forsyth, Fulton, Gwinnett6 hr
Aug 29, 8:24 PM EDTSpecial Weather StatementFFCDouglas36 min
Aug 29, 8:30 PM EDTSpecial Weather StatementFFCGwinnett30 min
Aug 29, 8:49 PM EDTSpecial Weather StatementFFCHall26 min
Aug 29, 10:18 PM EDTSpecial Weather StatementFFCGordon27 min
Aug 29, 10:53 PM EDTRiver Flood WarningFFCGwinnett17 hr
Aug 29, 10:53 PM EDTRiver Flood WarningFFCDeKalb, Fulton2 hr
Aug 29, 10:53 PM EDTRiver Flood WarningFFCFulton, Gwinnett3 hr
Aug 29, 11:49 PM EDTRiver Flood WarningFFCCobb114 min
Aug 30, 12:14 AM EDTFlash Flood WarningFFCFannin, Gilmer4 hr
Aug 30, 1:30 AM EDTRiver Flood WarningFFCCobb7 hr
Aug 30, 4:00 AM EDTRiver Flood WarningFFCGwinnett5 hr
Aug 30, 7:38 AM EDTRiver Flood WarningFFCCobb3 hr
Aug 30, 1:11 PM EDTFlash Flood WarningFFCMontgomery, Telfair, Toombs, Wheeler4 hr
Aug 30, 3:10 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen2 hr
Aug 30, 5:22 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Pickens23 min

Nearby

Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.